Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 133, NWS Austin/San Antonio, TX

May 29, 2005Burnet County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 29, 2005, 4:45 PM CDT for Burnet County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2005, 4:45 PM CDT (21:45 UTC)
Expired
May 29, 2005, 5:28 PM CDT
In force
43 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Burnet County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2005-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2005-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 292145
SVREWX
TXC053-292245-
/O.NEW.KEWX.SV.W.0133.050529T2145Z-050529T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 PM CDT SUN MAY 29 2005

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  BURNET

* UNTIL 545 PM CDT

* AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTH OF MARBLE FALLS...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BURNET AND BERTRAM.

LAT...LON 3085 9839 3051 9833 3046 9813 3063 9807
      3083 9795 3096 9787

$$
3 follow-up statements
000 
WWUS54 KEWX 292157
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
455 PM CDT SUN MAY 29 2005

TXC053-292245-
/O.CON.KEWX.SV.W.0133.000000T0000Z-050529T2245Z/
BURNET TX-
455 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
BURNET COUNTY...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES NORTHEAST OF MARBLE FALLS...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BURNET...SPICEWOOD AND 
BERTRAM.

LAT...LON 3085 9839 3051 9833 3046 9813 3063 9807
      3083 9795 3096 9787

$$
000 
WWUS54 KEWX 292202
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
501 PM CDT SUN MAY 29 2005

TXC053-292245-
/O.CON.KEWX.SV.W.0133.000000T0000Z-050529T2245Z/
BURNET TX-
501 PM CDT SUN MAY 29 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR
BURNET COUNTY...

AT 500 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF MARBLE 
FALLS...MOVING EAST AT 20 MPH. AT 5 PM...RADAR INDICATED LARGE HAIL 
THE SIZE OF GOLF BALLS MAY OCCUR IN THIS STORM. 

OTHER LOCATIONS IN THE WARNING INCLUDE SPICEWOOD AND BERTRAM.

LAT...LON 3085 9839 3051 9833 3046 9813 3063 9807
      3083 9795 3096 9787

$$
000 
WWUS54 KEWX 292228
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
527 PM CDT SUN MAY 29 2005

TXC053-292237-
/O.CAN.KEWX.SV.W.0133.000000T0000Z-050529T2245Z/
BURNET TX-
527 PM CDT SUN MAY 29 2005

...THE SEVERE THUNDERSTORM WARNING FOR BURNET COUNTY IS CANCELLED...

AT 527 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT 
THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND MOVED INTO 
WESTERN WILLIAMSON COUNTY.

LAT...LON 3085 9839 3051 9833 3046 9813 3063 9807
      3083 9795 3096 9787

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:35 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, May 29, 3:35 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 PM CDT SUN MAY 29 2005

.DISCUSSION...
BUSY NIGHT AHEAD AS THE UPR TROF OVR WEST CENTRAL TX SINKS SLOWLY SEWD
OVERNIGHT WHILE A S/W OVR NE MEX PUSHES EASTWARD INTO THE RIO GRANDE PLAINS
UNDERNEATH THE TROF.  AMS OVR S TX HAS BECOME VERY UNSTABLE THIS AFTN WITH
70+ DEW POINTS INTO THE CENTRAL AND EASTERN CWA...OR SOUTH A SFC TROF WHICH
LIES E-W ACROSS THE HILL COUNTRY.  ALSO SEEING A PUNCH OF AIR AT THE MID-LEVELS
IN THE WESTERN CWA THIS AFTN WHICH IN ADDITION TO STRONG HEATING WILL AID IN
INCREASING THE LAPSE RATES THIS EVENING.  IN ADDITION TO THE SVR WX THREAT THERE
IS THE POTENTIAL FOR HEAVY RAIN AS THE SFC TROF IN THE HILL COUNTRY SINKS SLOWLY
SWD THIS EVENING AND PROVIDES A FOCUS FOR TRAINING CELLS AHEAD OF THE S/W LIFTING
OUT OF MEXICO.  FLASH FLOOD WATCH HAS BEEN POSTED FOR THE CENTRAL AND EASTERN
CWA THRU 7 AM.  APPEARS LESSENING CHANCES FOR CONVECTION MON-TUE...ESPECIALLY
WEST AS THE UPR TROF MOVES OFF TO OUR EAST AND A NWLY FLO PREVAILS...WITH NWLY
FLOW MCSS SKIRT OUR EASTERN COUNTIES OR STORMS DRIFT INTO THE FAR WESTERN CWA
OFF THE MEXICAN MOUNTAINS.  NO BIG CHANGES FROM PREVIOUS EXTENDED WITH LOW OR NO
POPS AS UPPER RIDGE BUILDS INTO TX AHEAD OF AN UPR LOW THAT WILL TRACK ENEWD
ACROSS NRN MEXICO AND INTO WEST TX LATE THIS WEEK AND INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              66  87  69  88 /  70  40  20  30
AUSTIN BERGSTROM INTL AIRPORT  66  87  67  88 /  70  40  20  30
DEL RIO INTL AIRPORT           68  93  72  93 /  30  30  20  30
SAN ANTONIO INTL AIRPORT       67  88  71  88 /  70  20  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SUNDAY UNTIL 7 AM CDT
      MONDAY FOR THE FOLLOWING COUNTIES...ATASCOSA...BASTROP...
      BEXAR...CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...
      GONZALES...GUADALUPE...HAYS...KARNES...LAVACA...LEE...
      MEDINA...TRAVIS...WILLIAMSON...AND WILSON.

&&

01/11

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:46 PM CDTSevere Thunderstorm WarningEWXMaverick63 min
May 28, 9:06 PM CDTSevere Thunderstorm WarningEWXLlano34 min
May 28, 9:57 PM CDTSevere Thunderstorm WarningEWXFrio, Medina33 min
May 28, 10:47 PM CDTSevere Thunderstorm WarningEWXBexar88 min
May 28, 11:02 PM CDTSevere Thunderstorm WarningEWXKendall43 min
May 29, 4:49 PM CDTSevere Thunderstorm WarningEWXDeWitt56 min
May 29, 5:12 PM CDTSevere Thunderstorm WarningEWXLavaca63 min
May 29, 5:25 PM CDTFlash Flood WarningEWXKerr3 hr
May 29, 5:47 PM CDTFlash Flood WarningEWXDeWitt, Lavaca3 hr
May 29, 6:48 PM CDTSevere Thunderstorm WarningEWXKarnes42 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.